MAUDE Adverse Event Report: WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2520
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, plp2520, elite surgical smoke evac pencil,7/8" (22mm),15ft.(4.6m), was being used during a liver transplant procedure on (b)(6) 2024 when it was reported, ¿a plume pen diathermy short circuited during surgery.We were doing a liver transplant surgery when during the procedure, the surgeon's diathermy pen short circuited.The operating surgeon who was using the diathermy pen felt a small shock after the use.¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.The procedure was completed as planned using an alternate same device.There was no report of any procedure delays.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Received one plp2520 in unopened original packaging.Lot number was verified.Performed a visual inspection, there were no obvious signs of abnormalities or defects.Performed a functional inspection using the esu system 7550, the cut and coag functions as intended when the buttons are pressed.The device does not short out or shock.Additionally, vendor review of reserve samples found no similar problems.A device history record review was requested from the manufacturer and no indication of abnormalities was communicated.This is the only complaint for this lot number and failure mode within the past two years.A (b)(4).Per the instructions for use, the user is advised to inspect instruments and cables for damage prior to each use, especially the insulation of laparoscopic/endoscopic instruments.This may be done visually under magnification or with a high voltage insulation testing device.Insulation failures may result in burns or other injuries to the patient or operator.Do not activate the instrument when not in contact with target tissue, as this may cause injuries due to capacitive coupling.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, plp2520, elite surgical smoke evac pencil,7/8" (22mm),15ft.(4.6m), was being used during a liver transplant procedure on (b)(6) 2024 when it was reported, ¿a plume pen diathermy short circuited during surgery.We were doing a liver transplant surgery when during the procedure, the surgeon's diathermy pen short circuited.The operating surgeon who was using the diathermy pen felt a small shock after the use.¿ there was no report of injury, medical intervention, or hospitalization for the patient or user.The procedure was completed as planned to use an alternate same device.There was no report of any procedure delays.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH  516000
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key20342820
Report Number1320894-2024-00259
Device Sequence Number7842210
Product Code GEI
UDI-Device Identifier10845854061305
UDI-Public(01)10845854061305(17)270126(10)WM20240165
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLP2520
Device Lot NumberWM20240165
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic